Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 176, NWS Springfield, MO

August 17, 2007Camden County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 17, 2007, 6:07 PM CDT for Camden County, Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2007, 6:07 PM CDT (23:07 UTC)
Expired
Aug 17, 2007, 7:00 PM CDT
In force
53 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Camden County, MO

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 6:20 PM CDTHAIL 1Camdenton, MOQUARTER SIZE HAIL AND NUMEROUS TREES DOWN IN THE CITY OF CAMDENTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1912 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 172307
SVRSGF
MOC029-180000-
/O.NEW.KSGF.SV.W.0176.070817T2307Z-070818T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI...

* UNTIL 700 PM CDT.

* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CAMDENTON. THIS STORM WAS NEARLY
  STATIONARY. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMDENTON BY 615 PM CDT.

THE TOWNS OF LINN CREEK...OLD LINN CREEK...GREEN BAY TERRACE AND
FREEDOM ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3792 9292 3790 9265 3803 9253 3815 9270
      3814 9283

$$

CRAMER
3 follow-up statements
000 
WWUS53 KSGF 172325
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT FRI AUG 17 2007

MOC029-180000-
/O.CON.KSGF.SV.W.0176.000000T0000Z-070818T0000Z/
CAMDEN MO-
625 PM CDT FRI AUG 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL CAMDEN COUNTY...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CAMDENTON...MOVING NORTH AT 5 MPH. THIS
STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL CAMDEN COUNTY...INCLUDING THE TOWNS OF LINN CREEK...OLD LINN
CREEK AND GREEN BAY TERRACE.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3795 9287 3793 9268 3803 9253 3815 9270
      3814 9283

$$

CRAMER
000 
WWUS53 KSGF 172342
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT FRI AUG 17 2007

MOC029-180000-
/O.CON.KSGF.SV.W.0176.000000T0000Z-070818T0000Z/
CAMDEN MO-
641 PM CDT FRI AUG 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT 
FOR CAMDEN COUNTY...

AT 636 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
NEAR GREEN BAY TERRACE...OR 6 MILES WEST OF OSAGE BEACH...MOVING
NORTH AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VILLAGE OF FOUR SEASONS BY 700 PM CDT.

THE TOWNS OF PURVIS AND SUNRISE BEACH ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3806 9281 3804 9265 3805 9258 3819 9263
      3821 9271 3819 9275 3819 9287

$$

CRAMER
000 
WWUS53 KSGF 172359
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT FRI AUG 17 2007

MOC029-180009-
/O.EXP.KSGF.SV.W.0176.000000T0000Z-070818T0000Z/
CAMDEN MO-
659 PM CDT FRI AUG 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CAMDEN COUNTY
EXPIRES AT 700 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3806 9281 3804 9265 3805 9258 3819 9263
      3821 9271 3819 9275 3819 9287

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:05 PM CDT, 2 minutes earlier.

Area forecast discussion, Aug 17, 6:05 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT FRI AUG 17 2007

.SYNOPSIS...

THE REMNANTS OF A DIFFUSE SURFACE FRONT STRETCHED FROM NORTHEAST
KANSAS AND ACROSS THE MISSOURI OZARKS FRIDAY AFTERNOON. MODEST
SURFACE CONVERGENCE ALONG THIS BOUNDARY WAS RESULTING IN SURFACE
MOISTURE CONVERGENCE AND AN AXIS OF HIGHER LOW LEVEL THETA-E.
SURFACE BASED CAPES WITHIN THIS MOIST AXIS WERE SURPASSING 3000
J/KG. THIS INSTABILITY WAS EVIDENCED BY THE DEVELOPMENT OF CUMULUS
AND ISOLATED CONVECTION ON THE OZARK PLATEAU OF SOUTHERN MISSOURI. A
WEAK UPPER LEVEL SHEAR AXIS WAS ALSO IN PLACE ACROSS THE REGION
BETWEEN THE WESTERLIES TO THE NORTH AND THE CIRCULATION AROUND THE
REMNANTS OF ERIN TO THE SOUTHWEST.

FOSTER

&&

.DISCUSSION...

SEASONABLY HOT AND HUMID CONDITIONS ALONG WITH INCREASING CHANCES
OF CONVECTION ARE EXPECTED THIS UPCOMING WEEKEND. THE REMNANTS OF
ERIN AND THE WEAK FRONT WILL PLAY A ROLE IN ENHANCING RAIN CHANCES.
MODELS DIFFER ON THE EVOLUTION OF THE LEFTOVER CIRCULATION FROM
ERIN...BUT WILL FOLLOW CLOSER TO THE GFS SOLUTION WHICH HAS BEEN
MORE CONSISTENT AND HAS BETTER CONSENSUS AMONG OTHER MODELS. THE
GFS SHEARS OFF SOME SHORT WAVE ENERGY WHILE MAINTAINING THE PRIMARY
CIRCULATION OVER WEST TEXAS. THIS ENERGY WILL EJECT NORTHEAST THEN
EAST ACROSS THE REGION THIS WEEKEND. THE ASSOCIATED MOISTURE PLUME
WILL PUSH PRECIPITABLE WATER VALUES TO NEAR 2 INCHES. EXPECT
SCATTERED TO NUMEROUS CONVECTION TO DEVELOP SATURDAY AFTERNOON WITH
THE FOCUS OF ACTIVITY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI.
CONVECTION WILL BE MORE CONCENTRATED FROM THE OZARK PLATEAU
NORTHEASTWARD INTO CENTRAL MISSOURI ON SUNDAY. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE BUT DRY ANTECEDENT CONDITIONS WILL
PRECLUDE ANY SIGNIFICANT FLOODING RISK. THE INCREASE IN CLOUDS AND
SHOWERS WILL KEEP HIGH TEMPERATURES CLOSER TO NORMAL ALTHOUGH IT
WILL BE MORE HUMID.

THE SUBTROPICAL RIDGE WILL REASSERT ITSELF NEXT WEEK WITH THE CENTER
OF THE HIGH ANCHORING OVER THE SOUTHEAST U.S. TEMPERATURES WILL
LIKELY BE ABOVE NORMAL IN THE MIDDLE AND UPPER 90S. HIGHS MAY NOT
REACH 100 AS THE HIGHER 500 MB HEIGHTS WILL BE TO THE SOUTHEAST AND
THE ATMOSPHERE MAY BE MORE MOIST. ISOLATED DIURNAL CONVECTION CANNOT
BE RULE OUT ANY DAY BUT COVERAGE WILL BE VERY LIMITED. SOME QUESTION
ABOUT THE IMPACT OF A SUBTROPICAL LOW THAT WILL RIDE THE PERIPHERY
OF THE RIDGE. THE GFS BRINGS THIS FEATURE INTO THE CENTRAL U.S THE
MIDDLE OF NEXT WEEK BUT DEPICTS LITTLE PRECIPITATION. RAIN CHANCES
WILL HAVE TO BE INCREASED IF THIS SYSTEM MATERIALIZES.

FOSTER

&&

.AVIATION...

ISOLATED THUNDERSTORMS MAY AFFECT THE SPRINGFIELD AND JOPLIN
TERMINAL VICINITIES THIS EVENING. OTHERWISE VFR CONDITIONS WILL
PREVAIL. LIGHT HAZE WILL ONCE AGAIN DEVELOP TOWARD SUNRISE WITH
AREAS OF MVFR VISIBILITIES. AN INCREASE IN CONVERGE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED SATURDAY AS MOISTURE INCREASES.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 17, 12:45 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT FRI AUG 17 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1245 PM CDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
  THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF
  PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...VERY HEAVY
  RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

  AFTERNOON HEAT INDEX VALUES WILL BE NEAR 100 DEGREES THIS
  AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A CHANCE OF THUNDERSTORMS WILL CONTINUE THIS WEEKEND. THE RISK
  OF SEVERE WEATHER IS VERY LOW. HOWEVER LOCALLY HEAVY RAINFALL
  WILL BE POSSIBLE.

  AFTERNOON HEAT INDEX VALUES OVER 100 DEGREES WILL BE POSSIBLE
  ACROSS PORTIONS OF THE OUTLOOK AREA NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Aug 17, 3:55 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT FRI AUG 17 2007

MOZ079-080-172130-
POLK MO-DALLAS MO-
355 PM CDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR DALLAS AND POLK COUNTIES UNTIL 430
PM CDT...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOLIVAR TO 9 MILES
SOUTH OF BUFFALO. THESE STORMS WERE NEARLY STATIONARY.

THESE STORMS WILL BE NEAR...
  BOLIVAR AND BUFFALO BY 430 PM CDT.

THE TOWNS OF FOOSE AND HALF WAY ARE IN THE PATH OF THESE STORMS.

WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

WISE
Special weather statement, Aug 17, 4:25 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT FRI AUG 17 2007

MOZ106-172200-
OREGON MO-
425 PM CDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 500 PM CDT...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ALTON...OR 20 MILES
NORTHEAST OF THAYER...MOVING NORTH AT 5 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF OREGON COUNTY.

WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

WISE
Special weather statement, Aug 17, 4:26 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT FRI AUG 17 2007

MOZ082-092-172200-
WRIGHT MO-TEXAS MO-
426 PM CDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR TEXAS AND WRIGHT COUNTIES UNTIL 500
PM CDT...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING
NORTH AT 5 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN WRIGHT AND
WESTERN TEXAS COUNTIES...INCLUDING THE TOWNS OF DAWSON...GRAFF AND
BENDAVIS.

WINDS AROUND 50 MPH DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED
WITH THIS STORM.

WISE
Local storm report, Aug 17, 5:02 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     2 SE CABOOL             37.10N 92.08W
08/17/2007                   TEXAS              MO   LAW ENFORCEMENT

            VERY LARGE TREE DOWN

&&

BARJENBRUCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 4:35 PM CDTSevere Thunderstorm WarningSGFTexas, Wright55 min
Aug 17, 4:44 PM CDTFlash Flood WarningSGFOregon6 hr
Aug 17, 6:32 PM CDTSevere Thunderstorm WarningSGFDent28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.